Alert archive / Michigan / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Detroit, MI

September 7, 2016Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 7, 2016, 4:54 PM EDT for Wayne County, Michigan. It was in force for 66 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2016, 4:54 PM EDT (20:54 UTC)
Expired
Sep 7, 2016, 6:00 PM EDT
In force
66 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wayne County, MI

The radar

The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 5:30 PM EDTTSTM WND DMG3 Wnw Romulus, MIWIRES DOWN
Sep 7, 5:54 PM EDTHAIL 0.883 Nne Flat Rock, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2016-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1764 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2016-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1764 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

003 
WUUS53 KDTX 072054
SVRDTX
MIC163-072200-
/O.NEW.KDTX.SV.W.0035.160907T2054Z-160907T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT WED SEP 7 2016

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WAYNE COUNTY IN SOUTHEASTERN MICHIGAN...

* UNTIL 600 PM EDT

* AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANTON...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROMULUS AROUND 520 PM EDT. 
  TAYLOR AROUND 525 PM EDT. 
  WYANDOTTE AROUND 535 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
TAYLOR...
ROMULUS...CANTON...WYANDOTTE...TRENTON...BELLEVILLE...GROSSE ILE...
DEARBORN...RIVERVIEW AND WAYNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4217 8354 4238 8355 4234 8307 4231 8308
      4229 8309 4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2054Z 275DEG 26KT 4229 8353 

HAIL...<.75IN
WIND...60MPH
 
$$

SF
5 follow-up statements
623 
WWUS53 KDTX 072105
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT WED SEP 7 2016

MIC163-072200-
/O.CON.KDTX.SV.W.0035.000000T0000Z-160907T2200Z/
WAYNE MI-
505 PM EDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN WAYNE COUNTY...

AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BELLEVILLE...OR NEAR CANTON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROMULUS AROUND 520 PM EDT. 
  WYANDOTTE...TRENTON AND GROSSE ILE AROUND 545 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROMULUS... CANTON...TAYLOR...GROSSE
ILE...DEARBORN...WYANDOTTE...TRENTON...BELLEVILLE... RIVERVIEW AND
SOUTHGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4217 8354 4234 8355 4234 8307 4230 8309
      4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2105Z 287DEG 23KT 4224 8348 

HAIL...<.75IN
WIND...60MPH
 
$$

SF
221 
WWUS53 KDTX 072117
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
517 PM EDT WED SEP 7 2016

MIC163-072200-
/O.CON.KDTX.SV.W.0035.000000T0000Z-160907T2200Z/
WAYNE MI-
517 PM EDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN WAYNE COUNTY...

AT 517 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
ROMULUS...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROMULUS AROUND 525 PM EDT. 
  TRENTON AND GROSSE ILE AROUND 550 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROMULUS... TAYLOR...GROSSE
ILE...DEARBORN...WYANDOTTE...TRENTON...BELLEVILLE...
RIVERVIEW...SOUTHGATE AND ECORSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4217 8354 4226 8354 4234 8335 4234 8307
      4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2117Z 289DEG 21KT 4221 8340 

HAIL...<.75IN
WIND...60MPH
 
$$

SF
905 
WWUS53 KDTX 072132
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
532 PM EDT WED SEP 7 2016

MIC163-072200-
/O.CON.KDTX.SV.W.0035.000000T0000Z-160907T2200Z/
WAYNE MI-
532 PM EDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN WAYNE COUNTY...

AT 531 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DEARBORN TO NEAR ROMULUS TO NEAR BELLEVILLE...
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  TAYLOR AROUND 535 PM EDT. 
  WYANDOTTE AROUND 550 PM EDT. 
  TRENTON AROUND 555 PM EDT. 
  GROSSE ILE AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ROMULUS...TAYLOR...GROSSE ILE...DEARBORN...WYANDOTTE...TRENTON...
BELLEVILLE...RIVERVIEW...SOUTHGATE AND ECORSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4217 8354 4226 8354 4234 8335 4234 8307
      4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2131Z 311DEG 16KT 4227 8322 4219 8340 4217 8350 

HAIL...<.75IN
WIND...60MPH
 
$$

SF
687 
WWUS53 KDTX 072145
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
545 PM EDT WED SEP 7 2016

MIC163-072200-
/O.CON.KDTX.SV.W.0035.000000T0000Z-160907T2200Z/
WAYNE MI-
545 PM EDT WED SEP 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL WAYNE COUNTY...

AT 545 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WYANDOTTE TO NEAR TAYLOR TO NEAR BELLEVILLE...MOVING
SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  WYANDOTTE AROUND 550 PM EDT. 
  TRENTON AND GROSSE ILE AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ROMULUS...TAYLOR...GROSSE ILE...WYANDOTTE...TRENTON...RIVERVIEW...
SOUTHGATE...ECORSE...BROWNSTOWN TOWNSHIP AND MELVINDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4216 8348 4221 8346 4229 8328 4232 8308
      4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2145Z 294DEG 18KT 4224 8316 4218 8330 4213 8345 

HAIL...<.75IN
WIND...60MPH
 
$$

SF
863 
WWUS53 KDTX 072200
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 PM EDT WED SEP 7 2016

MIC163-072209-
/O.EXP.KDTX.SV.W.0035.000000T0000Z-160907T2200Z/
WAYNE MI-
600 PM EDT WED SEP 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 600 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED JUST BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4216 8348 4221 8346 4229 8328 4232 8308
      4224 8313 4217 8313 4212 8312
TIME...MOT...LOC 2153Z 275DEG 26KT 4224 8316 4218 8330 4213 8345 

$$

SF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:33 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 7, 3:33 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
333 PM EDT WED SEP 7 2016

.DISCUSSION...

Another 90 degree day in the record books for Detroit (number 23).

Temperatures in the mid 80s to around 90 degrees over low to mid 70
dew pts has pushed MLcapes to 2000+ J/kg per SPC mesoscale analysis
(18z). Effective bulk shear has also increased just enough (25-35
knots along/west of US-23) to bring marginal isolated severe risk of
damaging winds for rest of daylight hours. The coverage and timing
of showers and thunderstorms through tomorrow remains problematic,
as height falls occur through the period, but 6hr max height fall
center tracks well north, through or north of the straights/northern
Lake Huron Tonight. Thus, low level jet will be strengthening
through the night, as surface low tracks through northern lower
Michigan, likely location of most widespread activity and highest
pops. Trailing cold front and narrowing tropical moisture axis (PW
values 2.25-2.35 inches) tracking through southeast Michigan
around 12z Thursday will certainly support higher chance/likely
(north) pops for showers and thunderstorms, mainly before 12z
Thursday, but also potentially just after. Meager leftover
instability (under 1000 J/kg, and probably 500 J/kg or less)
overnight draws pause with coverage, as 12z nam offers up mainly
dry solution. This is fortunate, as 0-1 KM bulk shear ramps up to
very concerning 30-40 knots, supportive of rotating updrafts, but
looks like enough of near surface stable layer to minimize tornado
threat, but obviously non-zero threat with a deepening low
pressure system.

Mid level dry slot and increasing daytime mixing tomorrow will scour
out any left over low level moisture, with westerly winds becoming
gusty in the afternoon, likely reaching around 30 mph based on 925-
850 mb flow of 25-30 knots. Highs should have no problem climbing
into the low to mid 80s once again with 925 mb temps in the lower
20s.

With surface high pressure (1015 mb per 12z euro) arriving for
Thursday night/Friday morning, added patchy fog mention, as 12z
Nam/GFS surface condensation pressure deficits forecasted to reach
at or near zero, as dew pts struggle to drop fall at or below 60
degrees.

With digging/amplifying upper level trough over the eastern
Rockies Friday morning and entering northern Plains Friday
afternoon, should be able to get away with a dry day before deeper
moisture and warm front returns late Friday night.

The upcoming weekend will start off active before quieter weather
moves back in to end the weekend into the start of next week.  An
upper level trough will slide across the Great Lakes region on
Saturday as an embedded shortwave rounds the base of the trough.
This will bring an associated surface low up across the region
bringing increased chances for rain and storms.  Current model runs
have the surface low moving northeast somewhere across the central
Great Lakes.  The cold front with this system looks to push through
the CWA by Saturday evening as cooler and drier northwest flow
follows behind.  More zonal flow then sets up as surface ridging
builds in over the area on Sunday and holds into Tuesday.

&&

.MARINE...

Surface low pressure will track northeast across lower Michigan and
northern Lake Huron overnight.  Southwesterly flow will increase
into the night. Scattered showers and thunderstorms will be present
in the warm unstable airmass ahead of cold front that will push
through Thursday morning.  Winds behind the front will become
westerly and increase.  High pressure passing Thursday night will
bring lighter winds that will become southerly Friday while
gradually increasing ahead of next cold front that will push through
Saturday afternoon.

&&

.HYDROLOGY...

Showers and thunderstorms are possible through tomorrow morning
before a cold frontal passage.  Air mass ahead of the front is very
moisture laden which could lead to very heavy rainfallrates in any
strong storm.  Most of the area will see rainfall totals of less
then an inch with some localize two inch totals possible.  The
potential for the heavies rainfall rates will be from now through
early night. Some brief localize minor flooding will be possible.

&&

.PREV DISCUSSION...
Issued at 140 PM EDT Wed SEP 7 2016

AVIATION...

Very moist and unstable airmass across the area will lead to a
numerous scattering of showers and thunderstorms.  Activity will
decrease across the southern sites into the early night but will
remain more active north from ptk to mbs, closer to surface low
pressure center that will track northeast across central lower
michigan and associated cold front.   the cold front will swing
through southern taf sites 12-15z Thursday with little fan fair
expected as most instability will be already shunted to the east.

There will be a wide range of ceilings before cold frontal passage
with mvfr hz/br forming later tonight.

For DTW...surface boundary currently Right over DTW will be focus for
shower and thunderstorm activity for next few hours.  More activity
is expected with very unstable airmass and prime time heating which
should begin to dissipate into the early night.   Some light
fog/haze expect to develop late tonight and last until cold frontal
passage around 15z Thursday.

//DTW Threshold Probabilities...

* Moderate for ceiling 5000 ft or less today and tonight.

* Moderate for thunderstorms through this evening.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 8 PM EDT this evening FOR MIZ069-070-075-076-
     082-083.

Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...SF/SS
MARINE.......DRC
HYDROLOGY....DRC
AVIATION.....DRC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 7, 12:35 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIME
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1235 PM EDT WED SEP 7 2016

MIZ047>049-053>055-060>063-068-080715-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-
1235 AM EDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF M-59.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, WHICH MAY
CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM PRODUCING
WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING.
OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH
TONIGHT. STORM MOTION WILL BE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE FRIDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LIMITED COVERAGE.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080715-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1235 PM EDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, WHICH MAY
CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM PRODUCING
WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING.
OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH
TONIGHT. STORM MOTION WILL BE EAST AT 25 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE
FRIDAYTHROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ069-070-075-076-082-083-080715-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1235 PM EDT WED SEP 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND
SOUTH OF M-59.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT. SEE THE LATEST NON-PRECPITATION
STATEMENT FOR DETAIL.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON,
WITH MAY CONTINUE THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM
PRODUCING WIND GUSTS TO 60 MPH IS POSSIBLE THROUGH EARLY EVENING.
OTHERWISE...TORRENTIAL RAINFALL WILL BE THE MAIN HAZARD THROUGH
TONIGHT. STORM MOTION WILL BE EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING CHANCE OF THUNDERSTORMS THURSDAY, THEN AGAIN LATE
FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LIMITED COVERAGE.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Sep 7, 3:20 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
320 PM EDT WED SEP 7 2016

MIZ060-061-068-075-072015-
LIVINGSTON MI-GENESEE MI-WASHTENAW MI-SHIAWASSEE MI-
320 PM EDT WED SEP 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENESEE...NORTHERN
WASHTENAW...SOUTHEASTERN SHIAWASSEE AND LIVINGSTON COUNTIES UNTIL 415
PM EDT...

AT 319 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BANCROFT TO 6 MILES EAST OF LESLIE. MOVEMENT
WAS EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DURAND AND BANCROFT AROUND 325 PM EDT.
  BYRON AND GAINES AROUND 335 PM EDT.
  GREGORY AROUND 340 PM EDT.
  LINDEN AROUND 350 PM EDT.
  CHELSEA AND PINCKNEY AROUND 355 PM EDT.
  FENTON AND LAKE FENTON AROUND 400 PM EDT.
  DEXTER AROUND 410 PM EDT.
  ANN ARBOR AROUND 415 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HUDSON MILLS
METROPARK...DELHI MILLS...LAKELAND...HUDSON
MILLS...UNADILLA...DEERFIELD TOWNSHIP...LYNDON TOWNSHIP...TYRONE
TOWNSHIP...HELL AND CHILSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4295 8411 4290 8368 4218 8367 4231 8413
      4277 8416 4278 8421
TIME...MOT...LOC 1919Z 287DEG 24KT 4291 8405 4244 8431

MANN
Local storm report, Sep 7, 3:56 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 PM EDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     WYANDOTTE               42.21N 83.16W
09/07/2016                   WAYNE              MI   BROADCAST MEDIA

            LARGE LIMB DOWN RELAYED VIA TWITTER

&&

SS
Special weather statement, Sep 7, 4:08 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
408 PM EDT WED SEP 7 2016

MIZ075-072100-
WASHTENAW MI-
408 PM EDT WED SEP 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WASHTENAW COUNTY UNTIL 500 PM
EDT...

AT 408 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR PINCKNEY TO NEAR STOCKBRIDGE. MOVEMENT WAS
SOUTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DEXTER AROUND 415 PM EDT.
  WHITMORE LAKE AROUND 425 PM EDT.
  SALEM AND DIXBORO AROUND 435 PM EDT.
  YPSILANTI AROUND 440 PM EDT.
  ANN ARBOR AROUND 445 PM EDT.
  SALINE AROUND 450 PM EDT.
  MILAN AND WILLIS AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PITTSFIELD
TOWNSHIP... HUDSON MILLS METROPARK...DELHI MILLS...HUDSON
MILLS...PLEASANT LAKE... LYNDON TOWNSHIP...WHITTAKER...BARTON HILLS
AND BRIDGEWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4242 8413 4243 8355 4209 8354 4208 8413
TIME...MOT...LOC 2008Z 294DEG 30KT 4240 8393 4236 8417

SF
Special weather statement, Sep 7, 4:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
412 PM EDT WED SEP 7 2016

MIZ068-069-072100-
LIVINGSTON MI-OAKLAND MI-
412 PM EDT WED SEP 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LIVINGSTON AND
SOUTHWESTERN OAKLAND COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HARTLAND...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARTLAND AROUND 415 PM EDT.
  MILFORD AROUND 430 PM EDT.
  NOVI AND WEST BLOOMFIELD AROUND 450 PM EDT.
  SOUTHFIELD AND PONTIAC AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WIXOM...SYLVAN
LAKE... FRANKLIN...WATERFORD...WALLED LAKE...KEEGO
HARBOR...CHILSON...WOLVERINE LAKE...FARMINGTON HILLS AND WHITE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4252 8389 4270 8387 4270 8328 4246 8331
TIME...MOT...LOC 2012Z 275DEG 27KT 4261 8379

SF
Special weather statement, Sep 7, 4:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT WED SEP 7 2016

MIZ076-072145-
WAYNE MI-
445 PM EDT WED SEP 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 545 PM EDT...

AT 445 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
DIXBORO...OR NEAR YPSILANTI...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CANTON AND BELLEVILLE AROUND 500 PM EDT.
  ROMULUS AROUND 515 PM EDT.
  TAYLOR AROUND 525 PM EDT.
  DEARBORN AROUND 530 PM EDT.
  WYANDOTTE AND TRENTON AROUND 535 PM EDT.
  DOWNTOWN DETROIT AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIVERVIEW...HARPER
WOODS...GROSSE POINTE PARK...WAYNE...NORTHEAST DETROIT...GROSSE
POINTE WOODS...ALLEN PARK...LINCOLN PARK...WESTLAND AND GROSSE
POINTE FARMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4236 8288 4232 8306 4229 8309 4224 8313
      4212 8313 4220 8354 4243 8355 4245 8286
TIME...MOT...LOC 2045Z 279DEG 25KT 4231 8359

MANN
Local storm report, Sep 7, 4:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT WED SEP 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     5 NW DEXTER             42.39N 83.94W
09/07/2016                   WASHTENAW          MI   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED BLOCKING N
            TERRITORIAL RD

0410 PM     TSTM WND DMG     4 N DEXTER              42.38N 83.88W
09/07/2016                   WASHTENAW          MI   EMERGENCY MNGR

            MULTIPLE TREES DOWN

&&

SS

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:11 AM EDTHeat AdvisoryDTXLenawee, Macomb, Monroe, Oakland, Washtenaw, Wayne17 hr
Sep 7, 2:21 PM EDTSpecial Weather StatementDTXShiawassee54 min
Sep 7, 2:36 PM EDTSpecial Weather StatementDTXWayne39 min
Sep 7, 2:49 PM EDTSpecial Marine WarningDTX41 min
Sep 7, 2:51 PM EDTSevere Thunderstorm WarningDTXWayne17 min
Sep 7, 3:20 PM EDTSpecial Weather StatementDTXLivingston, Washtenaw55 min
Sep 7, 4:08 PM EDTSpecial Weather StatementDTXWashtenaw52 min
Sep 7, 4:12 PM EDTSpecial Weather StatementDTXOakland48 min
Sep 7, 4:20 PM EDTSevere Thunderstorm WarningDTXWashtenaw40 min
Sep 7, 4:45 PM EDTSpecial Weather StatementDTXWayne60 min
Sep 7, 4:54 PM EDTSpecial Marine WarningDTX66 min
Sep 7, 5:08 PM EDTSpecial Weather StatementDTXLivingston52 min
Sep 7, 6:04 PM EDTSpecial Marine WarningDTX56 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.